Alert archive / West Virginia / Special Weather Statements in 2019

Special Weather Statement, NWS Charleston, WV

September 2, 2019Tyler County, West Virginia

NWS Charleston, WV issued this special weather statement at Sep 2, 2019, 1:22 AM EDT for Tyler County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2019, 1:22 AM EDT (05:22 UTC)
Expired
Sep 2, 2019, 1:45 AM EDT
In force
23 min
Issued by
NWS Charleston, WV

County Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS81 KRLX 020522
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
122 AM EDT Mon Sep 2 2019

OHZ076-WVZ011-020545-
Washington-Tyler-
122 AM EDT Mon Sep 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON
AND NORTHWESTERN TYLER COUNTIES...

At 121 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Woodsfield to 7
miles west of Sistersville to near St. Marys to near Marietta.
Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Middlebourne, Paden City, Sistersville, Matamoras, Friendly, Fly and
New Matamoras.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3952 8075 3951 8076 3945 8102 3948 8106
      3946 8108 3946 8111 3943 8118 3942 8138
      3945 8131 3956 8123 3958 8124 3957 8104
      3954 8104 3961 8095
TIME...MOT...LOC 0521Z 262DEG 28KT 3965 8118 3957 8114 3947 8122 3944
8135

$$

HART

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Sep 1, 7:34 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Sep 1, 7:34 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
734 PM EDT Sun Sep 1 2019

.SYNOPSIS...
Upper level disturbance this evening. Cold front approaches
from the west Monday morning. Stronger cold front and cooler
conditions for second half of week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 500 PM Monday...
Quick update to increase pops in the overnight hours from
previous forecast associated with approach of frontal boundary.
Otherwise, no changes were necessary.

As of 303 PM Monday...

An upper level disturbance will produce a front-like feature
this evening to bring showers and storms across portions of
southeast OH and northern WV tonight. There could be a lull in
precipitation overnight, before a cold front approaches from the
west, to bring rounds of showers or storms into Monday
afternoon.

Areas of fog could develop over areas that receive rainfall
this afternoon and evening under clear skies. Otherwise, a low
strato cu deck could develop mainly across the north and
northeast sections.

The cold front will sink slowly south allowing showers and
storms to develop through the afternoon and evening hours.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 227 PM Sunday...

Weak high pressure builds in behind the front Monday night into
Tuesday, though temperatures will remain above normal without
any meaningful CAA. Another front is slated for midweek amid a
amplifying longwave trof into the region. Timing of these
features, particularly the surface front, will ultimately depend
on the track and speed of Dorian along the Carolina coast. &&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 239 PM Sunday...

Yet another front will cross late Friday with a round of
showers and thundershowers. A cooler airmass will filter over
the weekend, making for dry and pleasant conditions.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM Sunday...

Scattered thunderstorms particularly across parts of southeast
Ohio and areas near to the Ohio River through at least 03-06Z,
with brief MVFR/IFR conditions and gusty winds up to 45 kts,
spreading east of the Ohio River after 03-06Z with thunderstorms
only isolated in nature by this time. MVFR stratus expected,
particularly across the mid Ohio Valley region/southeast Ohio
after 09Z, with gradual improvement to VFR after 16Z. Elsewhere,
fog development remains uncertain at this point, but have
included a few hours of MVFR/IFR at terminals. After 16-18Z,
thunderstorms will redevelop across the area, mainly east of the
Ohio River.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Areas of dense fog will depend where
rainfall occurs early tonight. More widespread MVFR stratus may
be realized early Monday than currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    M    H    M    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
IFR to VLIFR valley fog overnight Monday night into Tuesday
morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ/SL
SHORT TERM...30
LONG TERM...30
AVIATION...SL
Hazardous weather outlook, Sep 1, 5:02 AM EDT, 20 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
502 AM EDT Sun Sep 1 2019

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-020915-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-
Ritchie-Doddridge-
502 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for much of the middle Ohio Valley.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe thunderstorms late this
afternoon into this evening. The primary hazard will be damaging
wind gusts.

There is also a marginal risk for excessive rainfall late this
afternoon and this evening. Heavy thunderstorms could produce
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ102-103-105-VAZ003-004-WVZ005-006-013>016-018-024>034-039-040-
515>526-020915-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
502 AM EDT Sun Sep 1 2019

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TRM / RQH

In the hours before

Special weather statement, Sep 1, 11:41 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
1141 PM EDT Sun Sep 1 2019

OHZ083-086-020415-
Jackson-Gallia-
1141 PM EDT Sun Sep 1 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GALLIA AND SOUTHERN
JACKSON COUNTIES...

At 1141 PM EDT, a strong thunderstorm was located near Oak Hill,
moving northeast at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Oak Hill, Vinton and Mabee.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3909 8243 3904 8243 3903 8233 3901 8232
      3901 8225 3893 8219 3885 8267 3885 8272
      3895 8273
TIME...MOT...LOC 0341Z 242DEG 29KT 3890 8266

HART
Special weather statement, Sep 2, 12:47 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
1247 AM EDT Mon Sep 2 2019

OHZ085-020500-
Meigs-
1247 AM EDT Mon Sep 2 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS COUNTY...

At 1247 AM EDT, a strong thunderstorm was located near Pomeroy,
moving east at 30 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Tuppers Plains and Darwin.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3918 8178 3918 8177 3915 8174 3912 8174
      3906 8210 3913 8212 3919 8199
TIME...MOT...LOC 0447Z 249DEG 28KT 3910 8206

HART
Special weather statement, Sep 2, 1:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 AM EDT Mon Sep 2 2019

OHZ076-WVZ011-020545-
Washington-Tyler-
122 AM EDT Mon Sep 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON
AND NORTHWESTERN TYLER COUNTIES...

At 121 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Woodsfield to 7
miles west of Sistersville to near St. Marys to near Marietta.
Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Middlebourne, Paden City, Sistersville, Matamoras, Friendly, Fly and
New Matamoras.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3952 8075 3951 8076 3945 8102 3948 8106
      3946 8108 3946 8111 3943 8118 3942 8138
      3945 8131 3956 8123 3958 8124 3957 8104
      3954 8104 3961 8095
TIME...MOT...LOC 0521Z 262DEG 28KT 3965 8118 3957 8114 3947 8122 3944
8135

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:41 PM EDTSpecial Weather StatementRLXJackson34 min
Sep 2, 12:47 AM EDTSpecial Weather StatementRLXMeigs13 min
Sep 2, 5:43 AM EDTSpecial Weather StatementRLXVinton32 min

Nearby

Special Weather Statements in West Virginia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.